Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 77, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 11, 2016, 9:27 PM CDT for Tallahatchie County, Mississippi. It took effect at Apr 12, 2016, 11:47 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2016, 9:27 PM CDT (02:27 UTC)
- In effect from
- Apr 12, 2016, 11:47 AM CDT
- Expired
- Apr 13, 2016, 11:29 AM CDT
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 154 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahatchie River at Locopolis (LOGM6).
- Action stage
- 32 ft
- Minor stage
- 33 ft
- Moderate stage
- 35.5 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
825
WGUS44 KMEG 120227
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
927 PM CDT MON APR 11 2016
The National Weather Service has issued a Flood Warning for the
Little Tallahatchie Canal...Tallahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC135-130227-
/O.NEW.KMEG.FL.W.0077.160412T1647Z-160413T1629Z/
/LOGM6.1.ER.160412T1647Z.160413T0000Z.160413T1029Z.NO/
927 PM CDT MON APR 11 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tallahatchie River at Locopolis
* from Tuesday April 12 until Wednesday April 13.
* At 09 PM Monday the stage was...29.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 33.5 feet Tuesday April 12.
* Flood stage is 33.0 feet.
* Forecast to rise above flood stage by Tuesday April 12 and continue
to rise to near 33.5 feet by Tuesday April 12. The river will fall
below flood stage by Wednesday April 13.
At 34.0 feet, Widespread farmland flooding in Quitman and
Tallahatchie Counties.
&&
LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
3390 9033 3398 9046
$$
MSC071-093-145-130227-
/O.NEW.KMEG.FL.W.0078.160412T0441Z-160413T0454Z/
/ETAM6.1.ER.160412T0441Z.160412T1200Z.160412T2254Z.NO/
927 PM CDT MON APR 11 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Little Tallahatchie Canal at Little Tallahatchie River at Etta
near New Albany
* from Monday April 11 until Tuesday April 12.
* At 09 PM Monday the stage was...23.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 26.0 feet Tuesday April 12.
* Flood stage is 25.0 feet.
* Forecast to rise above flood stage by Monday April 11 and continue
to rise to near 26.0 feet by Tuesday April 12. The river will fall
below flood stage by Tuesday April 12.
At 26.0 feet, County Highway 47 near Mud Creek and Mill Creek has 6
to 12 inches of water over it. Several thousand acres of crop land
are flooded..
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$1 follow-up statement
989
WGUS84 KMEG 121115
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
615 AM CDT TUE APR 12 2016
The Flood Warning is cancelled for the Little Tallahatchie Canal...
Tallahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tonight or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC135-121145-
/O.CAN.KMEG.FL.W.0077.000000T0000Z-160413T1629Z/
/LOGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
615 AM CDT TUE APR 12 2016
Forecast information for
Tallahatchie River at Locopolis
* At 05 AM Tuesday the stage was 30.0 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 31.6 feet Wednesday April 13.
* Flood stage is 33.0 feet.
* Forecast...The river will rise to near 31.6 feet Wednesday April
13.
* At 34.0 feet...Widespread farmland flooding in Quitman and
Tallahatchie Counties
&&
LAT...LON 3408 9046 3401 9021 3406 9005 3389 9005
3390 9033 3398 9046
$$
MSC071-093-145-121145-
/O.CAN.KMEG.FL.W.0078.000000T0000Z-160413T0454Z/
/ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
615 AM CDT TUE APR 12 2016
Forecast information for
Little Tallahatchie Canal at Little Tallahatchie River at Etta near
New Albany
* At 06 AM Tuesday the stage was 24.1 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 24.2 feet Tuesday April 12.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.2 feet Tuesday April 12.
* At 26.0 feet...County Highway 47 near Mud Creek and Mill Creek has
6 to 12 inches of water over it. Several thousand acres of crop
land are flooded.
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 11, 6:53 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 11, 6:53 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 653 PM CDT MON APR 11 2016 .UPDATE... BACKED OFF ON POPS OVERNIGHT BASED ON RADAR TRENDS AND SHORT RANGE MODEL GUIDANCE. THE FRONT IS APPROACHING SAVANNAH...NEW ALBANY AND HAS JUST MOVED THROUGH OXFORD. ANY POST FRONTAL PRECIPITATION SHOULD BE LIGHT...TOOK THUNDER OUT OF THE FORECAST ALTOGETHER. TEMPERATURES WILL FALL QUICKLY BEHIND THE FRONT...WITH MORNING LOWS RANGING FROM THE LOW 40S IN NORTHWEST PORTIONS OF THE MIDSOUTH TO THE MIDDLE 50S IN THE SOUTHEAST. TOMORROW SHOULD BE DRY WITH GRADUALLY CLEARING SKIES AND HIGHS IN THE 60S. 30 && .PREV DISCUSSION... /ISSUED 632 PM CDT MON APR 11 2016/ A SERIES OF SHORTWAVE DISTURBANCES WILL MOVE ACROSS THE MID SOUTH THROUGH TONIGHT IN SOUTHWEST FLOW ALOFT. WIDESPREAD RAIN AND THUNDERSTORMS CONTINUE THIS AFTERNOON TO THE SOUTH OF A COLD FRONT MOVING ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. THIS FRONT WILL CONTINUE TO DROP SOUTHEAST OVERNIGHT...MOVING SOUTH OF THE FORECAST AREA BY TUESDAY MORNING. DRIER AIR WILL FILTER SOUTH BEHIND THE FRONT ON STRONG NORTHWEST WINDS THAT MAY GUST AT TIMES UP TO 35 MPH THROUGH THIS EVENING. RAIN CHANCES WILL TAPER FROM NORTH TO SOUTH OVERNIGHT WITH THE THREAT FOR HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ACROSS SOUTHERN PORTIONS OF THE MID SOUTH INTO THIS EVENING. THIS THREAT SHOULD DIMINISH BY MIDNIGHT. LOW TEMPERATURES SHOULD DROP BEHIND THE FRONT INTO THE UPPER 40S TO LOWER 50S BY EARLY TUESDAY MORNING. A FEW LINGERING SHOWERS MAY OCCUR OVER NORTHEAST MISSISSIPPI TUESDAY MORNING BEFORE DRY WEATHER DEVELOPS AREAWIDE BY AFTERNOON. COOL TEMPERATURES ALONG WITH LOWER HUMIDITIES CAN BE EXPECTED FOR TUESDAY WITH HIGHS MAINLY IN THE LOWER TO MIDDLE 60S...WHICH IS ALMOST 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE BAJA OF CALIFORNIA THIS AFTERNOON WILL MOVE NORTHEAST AND INTO THE MID SOUTH BY MID WEEK AND LINGER THROUGH THE END OF THE WEEK. THIS SYSTEM WILL BRING A RETURN OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS FROM THE WEDNESDAY THROUGH FRIDAY TIME PERIOD. TEMPERATURES SHOULD EDGE CLOSER TO NORMAL LEVELS FOR THIS TIME OF YEAR. THE UPPER LOW SHOULD LIFT OUT TO THE NORTHEAST BY NEXT WEEKEND AS A RIDGE OF UPPER LEVEL HIGH PRESSURE SETS UP ACROSS THE SOUTHERN UNITED STATES. THIS SHOULD ALLOW FOR MAINLY DRY WEATHER AND WARMER TEMPERATURES THROUGH NEXT WEEKEND. HIGHS WILL LIKELY REACH INTO THE UPPER 70S TO NEAR 80 DEGREES WITH LOWS MAINLY IN THE 50S. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY EARLY NEXT WEEK AS THE NEXT STORM SYSTEM APPROACHES FROM THE WEST. TEMPERATURES SHOULD REMAIN ABOVE NORMAL THROUGH THE END OF THE EXTENDED FORECAST PERIOD. JLH && .AVIATION...00Z TAF CYCLE LOW CLOUDS REMAIN OVER MUCH OF THE FORECAST AREA EAST OF THE MISSISSIPPI RIVER. THESE CLOUDS WILL GRADUALLY MOVE EAST TONIGHT WITH VFR CONDITIONS RETURNING OVERNIGHT. LIGHT RAIN CONTINUES TO FALL OVER PORTIONS OF NORTHEAST MISSISSIPPI AND THIS ACTIVITY WILL MOVE OUT THE AREA LATER TONIGHT. WINDS WILL BE MAINLY FROM THE NORTHEAST AT 10 TO 15 KNOTS WITH SOME HIGHER GUSTS TUESDAY. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 11, 6:55 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 655 PM CDT MON APR 11 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-130200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 655 PM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:27 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 26 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.